Couldn't find what you looking for?

TRY OUR SEARCH!

i am still suffering since my last post. i had another bout of h-pylori, making it 6 times in 3 years. any advice would be appreciated. here is the original post:



PostPosted: 01/17/09 - 09:57 Post subject: Stomach problems after Gerd Surgery Vote now! Reply with quote
I had the Nissen surgery in 2001. Within 3 months i was to try solid foods again. I had the procedure done open not laproscopic. I was able to eat jello and broth only for the first 3 months. I started having problems about 6 months after the surgery. Mashed potatoes even gave me problems, i would gauge and than throw everything up. I never had blood pressure issues before the surgery and now i have to take medication to control it. I lost about 30 pounds after the surgery, and eventually gained it back. I have had reflux worse within the past 2 years than before the surgery. They said i have GERD again. I was told i could possibly have IBS or Barretts but nothing definite. I have had so many tests , scopes, impedence studies and nothing concrete. I usually dont go out because i cant eat anything unless im close to home. They said i have a lactose problem now also. Diarhea is common now no matter what i eat, it gets so bad that sometimes its worse than when you drink the prep for a colonoscopy. Watery, jellish, and sometimes black, green or yellow. To this day i still get what i call "gauge reflux" its like a dry heave with yellowish or whitish foam and liquid coming up.
Does anyone know if pain medications can cause the outset of reflux or GERD? I had surgery while in the military for a hand/wrist injury and took very potent pain killers because of the extent of the injury. I still take pain medication but use every precaution i can.

Does anyone have any ideas to help with this problem.? I take Protonix twice a day and Zantac at night, but nothing is helping.

Loading...

Here is something that you can try. Dissolve 4 heaping tablespoons of psyllium powder in a glass of water, and drink it on an empty stomach. The psyllium suspension will absorb any excess stomach acid like a sponge would suck up any water.
Reply

Loading...

I know that pain medications are pretty rough on your system and that they can definitely cause some excess stomach acid. I think it'd be a good idea to talk to your doctor about what pain medications you can go on that would help or if there's something you can take to counteract the medication. Keep us posted on whatever happens!
Reply

Loading...

i have problems swallowing anything that dissolves with water, i actually get great pain in my stomach(lower left side) than regurgitate everything back up. I also get very dizzy, i tried cold medicine that way once and it made me light headed and i had to hold something to stay up. Thanks for the suggestions, i dont feel like eating anymore because of the consequences, and i am not losing weight from not eating. The bloating, gas, nausea and running to the john at all hours have become routine.
Reply

Loading...